MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L. CARBOMEDICS TOP HAT MECHANICAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS

SORIN GROUP ITALIA S.R.L. CARBOMEDICS TOP HAT MECHANICAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS
Model Number CPHV
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); No Information (3190)
Date of Event 02/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device disposition presently unknown.
 
Event or Problem Description
On (b)(6) 2010 a carbomedics top hat s5-023 mechanical aortic heart valve was implanted.On (b)(6) 2018 the valve was explanted due to severe aortic stenosis and replaced with a carbomedics s5-021 mechanical aortic heart valve.Patient condition is reported as doing well.
 
Additional Manufacturer Narrative
Upon review of the received information regarding the case the manufacturer has identified that no further investigations are possible based on the limited information.The device location is presently unknown and thus the device cannot be returned for analysis.The dhr review confirmed the device met all required standards at the time of manufacturer and release, however based on the limited information the root cause of the event cannot be established at this time.If further information is received regarding the adverse event the manufacturer will reassess the investigation.Fields changed.
 
Additional Manufacturer Narrative
A complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.

Brand Name
CARBOMEDICS TOP HAT MECHANICAL HEART VALVE
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L.
strada crescentino snc
saluggia, vc 13040
IT  13040
MDR Report Key7401468
Report Number3005687633-2018-00134
Device Sequence Number1470252
Product Code LWQ
UDI-Device Identifier08022057012913
UDI-Public(01)08022057012913(240)S5-023(17)AA08
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P900060
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/08/2022
Device Model NumberCPHV
Device Catalogue NumberS5-023
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/15/2018
Supplement Date Received by Manufacturer07/13/2018
10/05/2018
Initial Report FDA Received Date04/05/2018
Supplement Report FDA Received Date07/25/2018
10/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR